Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 101, NWS St. Louis, MO

May 9, 2009Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at May 9, 2009, 3:57 AM CDT for Reynolds County, Missouri. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 9, 2009, 3:57 AM CDT (08:57 UTC)
Expired
May 9, 2009, 7:36 PM CDT
In force
16 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 9.70 ft at May 9, 2009, 6:00 AM CDT.

actionminormoderate5101505/0905/1005/11
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 090857
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
357 AM CDT SAT MAY 09 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 2 TO 4 INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND NO RAIN IS FORECAST OVER THE NEXT 24 HOURS.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-100857-
/O.NEW.KLSX.FL.W.0101.090509T0857Z-090510T1700Z/
/ANNM7.1.ER.090509T0559Z.090509T0715Z.090509T1700Z.NO/
357 AM CDT SAT MAY 09 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER NEAR ANNAPOLIS.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 AM SATURDAY THE STAGE WAS 9.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 10 FEET AND THEN FALL TO BELOW 
  FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/10  05/11  05/12  05/13  05/14

BLACK RIVER
  ANNAPOLIS         8    9.20       5.9    4.9    4.7    4.7
2 follow-up statements
000 
WGUS83 KLSX 091243
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
743 AM CDT SAT MAY 09 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...
 
  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF ON AVERAGE 2 INCHES ACROSS THE 
BLACK RIVER BASIN OVER THE PAST 24 HOURS...WITH ISOLATED AMOUNTS 
AROUND 3 TO 4 INCHES...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-101243-
/O.EXT.KLSX.FL.W.0101.000000T0000Z-090510T1817Z/
/ANNM7.1.ER.090509T0559Z.090509T1045Z.090509T1817Z.NO/
743 AM CDT SAT MAY 09 2009

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR ANNAPOLIS
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM SATURDAY THE STAGE WAS 9.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/10  05/11  05/12  05/13  05/14

BLACK RIVER
  ANNAPOLIS         8    9.45       5.7    5.5    5.3    5.0    4.9
000 
WGUS83 KLSX 100037
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CDT SAT MAY 09 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST FLOOD STATEMENT ISSUED REGARDING THIS FLOODING
EVENT NEAR ANNAPOLIS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-100106-
/O.CAN.KLSX.FL.W.0101.000000T0000Z-090510T1817Z/
/ANNM7.1.ER.090509T0559Z.090509T1045Z.090509T1756Z.NO/
736 PM CDT SAT MAY 09 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER NEAR ANNAPOLIS.
* AT  7:15 PM SATURDAY THE STAGE WAS 7.2 FEET. 
* FELL BELOW FLOOD STAGE AT 12:56 PM SATURDAY.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.1 FEET BY MONDAY 
  MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/10  05/11  05/12  05/13  05/14

BLACK RIVER
  ANNAPOLIS         8    7.15       5.9    5.1    4.8    4.7    4.6

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 8, 11:47 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 8, 11:47 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 PM CDT FRI MAY 8 2009

.DISCUSSION...
/248 PM CDT FRI MAY 8 2009/
FORECAST AREA HAS CLEARED OFF EARLY THIS AFTERNOON AS STORMS/MCV
HAVE EXITED REGION. IN THE MEANTIME...MAIN SHORTWAVE MOVING INTO
IOWA WILL SLIDE JUST NORTH OF FORECAST AREA...SO FEEL THAT PCPN
CHANCES WITH IT WILL REMAIN NORTH OF AREA. DRY AND COOLER CONDITIONS
TO PERSIST THROUGH SATURDAY NIGHT. WILL SEE LOWS IN THE UPPER 40S TO
MID 50S TONIGHT ...HIGHS ON SATURDAY IN THE MID TO UPPER 60S...AND
LOWS IN THE MID TO UPPER 40S SATURDAY NIGHT.

AS HAS BEEN THE CASE WITH SYSTEMS OVER OUR AREA LATELY...BOUNDARY TO
GET HUNG UP FOR AWHILE SOUTH OF MO. MODELS CONTINUE TO INDICATE
ANOTHER WAVE ALONG THE BOUNDARY APPROACHING THE REGION ON MOTHERS
DAY...SO KEPT CHANCE/SLIGHT CHANCE POPS DURING THE DAY...BEFORE
DRYING EVERYONE OUT FOR THE BEGINNING OF THE WORK WEEK. MOTHERS DAY
WILL BE COOL WITH HIGHS IN THE MID TO UPPER 60S.

FOR THE REMAINDER OF THE EXTENDED PERIOD...RIDGE BEGINS TO MOVE OFF
TO THE EAST ON TUESDAY...ALLOWING SOUTHERLY FLOW TO RETURN ONCE
AGAIN. RAIN CHANCES RETURN TUESDAY NIGHT AS A WARM FRONT LIFTS
THROUGH REGION AHEAD OF NEXT WEATHER SYSTEM WHICH WILL SLIDE THROUGH
WEDNESDAY AND WEDNESDAY NIGHT...WITH RAIN CHANCES LINGERING THROUGH
THURSDAY NIGHT.

AS FOR TEMPERATURES THROUGH THE FORECAST PERIOD...MINOR ADJUSTMENTS
TO GOING FORECAST WITH TEMPERATURES WARMING BACK UP INTO THE MID
70S TO AROUND 80 BY WEDNESDAY...JUST AHEAD OF NEXT FRONTAL BOUNDARY
...THEN COOL BACK DOWN A LITTLE AFTER THAT.

BYRD

&&

.AVIATION...
/1144 PM CDT FRI MAY 8 2009/
FOR THE 06Z TAFS...COLD FRONT A LITTLE BEHIND SCHEDULE SO HAVE
ADJUSTED TIMES ACCORDINGLY. SOME MID CLOUDS OVERNIGHT AND CU ON
SATURDAY. WINDS SHOULD BE A BIT GUST WITH FRONT ARRIVAL AND SAT.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 8, 10:41 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1041 PM CDT FRI MAY 8 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1041 PM CDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

MODERATE TO MAJOR FLOODING CONTINUES ALONG PARTS OF THE ILLINOIS
RIVER...WITH MODERATE FLOODING AT CHESTER ON THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY NIGHT ACROSS MUCH OF THE AREA.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE
ILLINOIS RIVER...WITH MODERATE FLOODING AT CHESTER ON THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR
FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:41 PM CDTRiver Flood WarningLSXCrawford38 hr
May 8, 8:41 PM CDTRiver Flood WarningLSXCrawford, Washington47 hr
May 8, 8:44 PM CDTRiver Flood WarningLSXJefferson71 hr
May 8, 9:39 PM CDTRiver Flood WarningLSXGasconade, Montgomery24 hr
May 8, 9:39 PM CDTRiver Flood WarningLSXCallaway, Osage36 hr
May 9, 8:53 AM CDTRiver Flood WarningLSXFranklin, Jefferson4 days
May 9, 8:53 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
May 9, 8:53 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
May 9, 9:02 AM CDTRiver Flood WarningLSXFranklin72 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.